Alert archive / Tennessee / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at Jan 30, 2014, 7:24 AM CST. It took effect at Jan 30, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2014, 7:24 AM CST (13:24 UTC)
- In effect from
- Jan 30, 2014, 12:00 PM CST
- Expired
- Jan 30, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
The text
As transmitted, in the capitals the NWS used until 2016.
521 WWUS84 KOHX 301324 RFWOHX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 724 AM CST THU JAN 30 2014 ...A RED FLAG WARNING IS IN EFFECT FOR THE NORTHERN HIGHLAND RIM DISTRICT OF MIDDLE TENNESSEE THIS AFTERNOON... .A WARMING TREND WILL BEGIN TODAY AS STRONG SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH DEVELOPS. THIS WILL BRING HIGH TEMPERATURES UP INTO THE 30S AND 40S ACROSS MIDDLE TENNESSEE. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO FALL INTO THE 10 TO 20 PERCENT RANGE THIS AFTERNOON. AS THIS COMBINES WITH THE GENERALLY DRIER THAN NORMAL WEATHER OF THE PAST WEEK OR TWO... FIRE DANGER LEVELS WILL INCREASE. THUS...ANY FIRES THAT DEVELOP WILL LIKELY GROW AND SPREAD RAPIDLY. AREAS ACROSS THE NORTHERN HIGHLAND RIM DISTRICT WILL LIKELY REACH RED FLAG LEVELS DURING THE AFTERNOON. TNZ502-301430- /O.CAN.KOHX.FW.A.0001.140130T1800Z-140131T0000Z/ HIGHLAND RIM DISTRICT (SOUTH)- 724 AM CST THU JAN 30 2014 ...THE FIRE WEATHER WATCH IS CANCELLED FOR THE SOUTHERN HIGHLAND RIM DISTRICT OF MIDDLE TN... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE FIRE WEATHER WATCH. THOUGH MARGINAL LEVELS OF FIRE DANGER WILL BE IN PLACE THIS AFTERNOON...RED FLAG WIND SPEEDS ARE NOT EXPECTED. $$ TNZ501-310000- /O.UPG.KOHX.FW.A.0001.140130T1800Z-140131T0000Z/ /O.NEW.KOHX.FW.W.0001.140130T1800Z-140131T0000Z/ HIGHLAND RIM DISTRICT (NORTH)- 724 AM CST THU JAN 30 2014 ...A RED FLAG WARNING IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE NORTHERN HIGHLAND RIM DISTRICT OF MIDDLE TN... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTH WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * HUMIDITY...10 TO 20 PERCENT IN THE AFTERNOON. * THUNDERSTORMS...NONE. THE HIGHEST THREAT AREA IS LOCATED ACROSS NORTHWEST MIDDLE TENNESSEE...GENERALLY ALONG AND NORTH OF A LINE FROM LINDEN TO SPRINGFIELD. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 21
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Jan 30, 4:49 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 30, 4:49 AM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 449 AM CST THU JAN 30 2014 .UPDATE...FOR 12Z TAFS. && .AVIATION... SFC HIGH ACROSS THE REGION WILL MOVE EAST TODAY/TONIGHT WHILE A WEAK FRONT SETS UP ACROSS THE OH VALLEY. DEEP MOISTURE WILL STAY NORTHWEST KEEPING CONDITIONS VFR AT ALL SITES...BUT THE PRESSURE GRADIENT WILL TIGHTEN ALLOWING FOR GUSTY WIND LATER THIS MORNING. && .PREV DISCUSSION... /ISSUED 1120 PM CST WED JAN 29 2014/ UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S. AVIATION...BNA/CKV/CSV...SURFACE RIDGE HAS MOVED EAST OF MIDDLE TENNESSEE, WITH LIGHT SOUTHERLY WIND STARTING TO PICK UP AS THE ATMOSPHERE REMAINS FRIGID AND BONE-DRY. OVER THE NEXT SEVERAL HOURS THE PRESSURE GRADIENT WILL STRENGTHEN SO THAT BY LATE MORNING THROUGH THE AFTERNOON WINDS WILL BE GUSTY ACROSS THE MID STATE. WE'LL START TO PICK UP SOME CIRRUS CLOUDS BY THURSDAY EVENING, BUT VFR WX IS EXPECTED THE NEXT 24 HRS. PREV DISCUSSION... /ISSUED 841 PM CST WED JAN 29 2014/ UPDATE...FOR EVENING DISCUSSION. DISCUSSION... A COUPLE OF TWEAKS TO THE OVERNIGHT TEMPERATURES. NOTHING DRASTIC BUT WITH THE SOUTHEASTERLY/SOUTHERLY FLOW ALREADY STARTING TONIGHT...THE WEST MIGHT HAVE A TOUGH TIME REACHING SUGGESTED LOWS...AND THE EAST MIGHT FEEL MORE OF THE EFFECT OF THE SURFACE HIGH ONCE AGAIN TONIGHT. HAVE RAISED THE WEST A BIT AND DROPPED THE EAST A FEW DEGREES. LIKE I SAID...NOTHING DRASTIC IN THE GRAND SCHEME OF THINGS...BUT WORTH NOTING NONETHELESS. HIGHS TOMORROW MAY FALL UNDER THE SAME EFFECTS AS THE SOUTHERLY FLOW REALLY GETS GOING BY MIDDAY. MAY BE A FEW DEGREES WARMER THAN GUIDANCE BY THE AFTERNOON...ESPECIALLY IN THE WEST. THE NICE THINGS IS...WE WILL FINALLY CLIMB OUT OF THE FREEZING TEMPERATURES. FIRST TIME SINCE MONDAY MORNING. ENJOY! UNGER AVIATION...00Z TAF DISCUSSION. BNA/CKV/CSV...CLEAR SKIES AND VFR WX ACROSS MIDDLE TENNESSEE TONIGHT AND TOMORROW WITH A SURFACE RIDGE CURRENTLY MOVING ACROSS THE MID STATE. LOOK FOR RETURN SOUTHERLY FLOW TOMORROW WITH THE SURFACE PRESSURE GRADIENT TIGHTENING UP AND GUSTY WINDS FROM LATE MORNING THROUGH THE AFTERNOON. && .OHX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR TNZ005>008-023>028-056>062-075-093>095. && 07
Hazardous weather outlook, Jan 30, 4:28 AM CST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 428 AM CST THU JAN 30 2014 TNZ005>011-022>034-056>066-075-077>080-093>095-311130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 428 AM CST THU JAN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF SNOW SHOWERS SUNDAY AND THEN AGAIN ON WEDNESDAY. AT THIS POINT...SIGNIFICANT AMOUNTS DO NOT LOOK LIKELY.
Nearby
Red Flag Warnings in Tennessee, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.